Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Korn's constant for a spherical shell


Authors: Elias Andreou, George Dassios and Demosthenes Polyzos
Journal: Quart. Appl. Math. 46 (1988), 583-591
MSC: Primary 73C20; Secondary 49G05, 73L20
DOI: https://doi.org/10.1090/qam/963592
MathSciNet review: 963592
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Upon invoking the variational characterization of Korn's constant and Dafermos' technique to reduce it to a boundary value problem, the Korn constant of a spherical shell of arbitrary thickness has been evaluated. The classical result of Payne and Weinberger for the sphere is recovered as the special case of vanishing interior radius, while as the thickness of the shell tends to zero, Korn's constant tends to infinity in a nonuniform sense.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73C20, 49G05, 73L20

Retrieve articles in all journals with MSC: 73C20, 49G05, 73L20


Additional Information

DOI: https://doi.org/10.1090/qam/963592
Article copyright: © Copyright 1988 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website